MAUDE Adverse Event Report: BARD ACCESS SYSTEMS FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recn1873 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after deployment of the guidewire and upon advancement of the catheter, the catheter would no longer advance along the guidewire.As a result, the team attempted to remove the entire device but the guidewire and catheter remained stuck inside the patient and required physician consult for removal.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide was confirmed; however, the root cause was not identified.The product returned for evaluation was two photographs depicting two 22ga x 8cm powerglide pro midline catheter assemblies.The first photograph depicted a catheter and a segment of guidewire.Usage residues were evident throughout the visible device components.The visible portion of guidewire was broken and detached from the assembly.The guidewire exhibited kinkds and bends along its length.The catheter exhibited a complete break at the distal end of the molded joint.The catheter exhibited kinks and bends along its length.The second photograph depicted the device components from the first photograph and also depicted a second 22ga x 8cm powerglide pro assembly.The catheter overlaid the needle.The catheter had been broken near the molded joint and the shaft was compressed and crumpled near the end of the needle.The photograph was captioned with a description which indicated that the second assembly was the result of an intentional attempt to re-enact the complaint sample damage.While device damage was evident in the supplied photographs, inspection of those photographs was insufficient to identify the root cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Such damage can occur if the catheter/needle are retracted against the needle bevel and if the needle is further inserted following advancement.A lot history review (lhr) of recn1873 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8746239
Report Number3006260740-2019-01831
Device Sequence Number16561226
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF322088PT
Device Lot NumberRECN1873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/09/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;